Pennsylvania, 2013Lake-Effect Snow in Pennsylvania, December 15 to 16, 2013
December 15 to 16, 2013 · NWS CLE · 2 events in 2 counties and zones
Lake effect snow resumed across northwestern Pennsylvania around midday on December 15th as very cold air continued to move across Lake Erie. The snow intensified during the evening hours when visibilities dropped to less than a quarter mile and snowfall rates approached nearly 2 inches per hour.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $250,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lake effect snow resumed across northwestern Pennsylvania around midday on December 15th as very cold air continued to move across Lake Erie. The snow intensified during the evening hours when visibilities dropped to less than a quarter mile and snowfall rates approached nearly 2 inches per hour. The snow began to taper off around midday on the 16th. Snowfall totals during this event exceeded a foot in some areas. Officially, Erie International Airport had a total of 11.5 inches on the 15th and 16th with most of this occurring during the evening of the 15th. A peak total of 18 inches was reported south of North East with 13.7 inches measured in Mill Creek Township. Many accidents were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Dec 15, 10:54 AM EST, 1 hour 6 minutes earlier.
Area forecast discussion, Dec 15, 10:54 AM EST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1054 AM EST SUN DEC 15 2013
.SYNOPSIS...
LOW PRESSURE NEAR NEW YORK CITY WILL MOVE NORTHEAST WHILE A TROUGH
EXTENDING WEST INTO THE GREAT LAKES WEAKENS THROUGH TONIGHT AS
HIGH PRESSURE MOVES UP THE OHIO VALLEY. A COLD FRONT WILL MOVE THROUGH
THE LAKES TUESDAY INTO TUESDAY NIGHT THEN HIGH PRESSURE WILL PUSH
UP THE OHIO VALLEY. ANOTHER COLD FRONT WILL MOVE SOUTHEAST TO NEAR
LAKE ERIE EARLY THURSDAY AND STALL. LOW PRESSURE WILL MOVE
NORTHEAST ALONG THE FRONT THROUGH LOWER MICHIGAN FRIDAY AND THEN
THE COLD FRONT WILL MOVE ACROSS THE AREA.
&&
.NEAR TERM /THROUGH TONIGHT/...
LIGHT SNOW HAS FILLED IN ACROSS MUCH OF THE AREA BUT WILL NOT
AMOUNT TO MUCH. SNOW IS OCCURRING AS COLD ADVECTION CONTINUES
WITHIN AN AREA OF BROAD CYCLONIC FLOW WITH WINDS SUBTLY BACKING
AT THE SURFACE. THE STRONGER COLD PUSH IS YET TO COME THIS
AFTERNOON AND WILL BE ACCOMPANIED BY DEEPER MOISTURE SEEN UPSTREAM
ON SATELLITE IMAGERY MOVING ACROSS SOUTHERN LAKE MICHIGAN. LAKE
EFFECT SNOW IS EXPECTED TO DEVELOP AS THIS MOISTURE ARRIVES WITH
ENHANCEMENT FROM A SHORTWAVE ALOFT. WILL LEAVE THE STARTING TIME
FOR THE LAKE EFFECT ADVISORY AT 1 PM GIVEN THE LIGHT SNOW ALREADY
FALLING BUT NOT EXPECTING MUCH ACCUMULATION UNTIL LATE AFTERNOON.
WINDS WILL BE BREEZY TODAY AND HAVE ALREADY SEEN A GUST TO 36 MPH
AT FDY. DESPITE TEMPERATURES IN THE LOW 20S...WIND CHILL VALUES
WILL MAKE IT FEEL MORE LIKE 5-15 DEGREES.
PREVIOUS DISCUSSION...
MOSTLY JUST FLURRIES OCCURRING OVER THE NE THIRD OF THE CWA NOW
THAT THE SYNOPTIC SNOW HAS PULLED OFF TO THE EAST.
SOME MID LEVEL MOISTURE DROPS SE INTO THE SW 2/3RDS OF THE CWA BY
MIDDAY BUT THE LOW LEVELS REMAIN FAIRLY DRY SO NOT EXPECTING ANY
MORE THAN A FEW FLURRIES AT MOST WITH THIS. ANOTHER PUNCH OF VERY
DRY AIR AT MID LEVEL WORKS INTO THE NORTHERN PART OF THE AREA BY 00Z
JUST AS COLDER TEMPS AT 850 MB ARE STARTING TO INCREASE LAKE EFFECT
INSTABILITY. NOT SURE HOW THIS WILL PLAY OUT BUT CONTINUE TO HAVE
POPS IN THE SNOWBELT INCREASE DURING THE AFTERNOON. DUE TO THE LACK
OF DEEPER MOISTURE WILL KEEP ACCUMULATION ONLY TO AN INCH OR TWO.
TEMPS WILL TEND TO HOLD NEARLY STEADY TODAY AND MAY EVEN DROP A
LITTLE...ESPECIALLY IN THE EAST WHERE THE COLDER AIR NOT FULLY IN
PLACE YET.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
LAKE EFFECT SETUP MENTIONED ABOVE CONTINUES TONIGHT INTO MON MORNING
SO DONT SEE HEAVY ACCUMULATION BUT RATHER ABOUT 4 TO 6 INCHES OF
TOTAL ACCUMULATION FROM SUN AFTERNOON INTO MON MORNING SO LOOKS MORE
LIKE AN ADVISORY SITUATION FOR ASHTABULA AND NW PA.
ANOTHER S/W DIGS INTO THE TROUGH OVER THE LAKE MON NIGHT THRU TUE.
INCREASE MID LEVEL MOISTURE AND DYNAMICS SHOULD CAUSE FAIRLY
WIDESPREAD...BUT LIGHT...SNOW TO AFFECT THE AREA...ESPECIALLY IN THE
NORTH IN AN ON AND OFF FASHION LATER MON THRU TUE. RH FIELDS SHOW
BETTER MOISTURE SHIFTING EAST FOR TUE NIGHT SO BELIEVE ANY LEFTOVER
ACCUMULATING SNOW SHOULD JUST BE IN THE SNOWBELT TUE NIGHT.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
SOME LINGERING SNOW SHOWERS IN THE SNOW BELT. THE AIRMASS IS DRYING
OUT QUICKLY AND SOME RIDGING IS OCCURRING. NOT EXPECTING THAT MUCH
IN THE WAY OF ACCUMULATION. AS THE HIGH MOVES ACROSS THE AREA
WEDNESDAY NIGHT. WILL KEEP IT DRY THURSDAY AHEAD OF THE FRONT THAT
WILL MOVE THROUGH ON FRIDAY. SOME MODEL DIFFERENCES WITH THE TIMING
OF THE FRONT. AT THIS TIME KEPT WITH THE SLOWER GFS...BUT THIS MAY
HAVE TO BE CHANGED. NONE THE LESS IT WILL JUST BE RAIN SHOWERS AS
THE TEMPERATURES WILL WARM. ON SATURDAY THE ECMWF HAS AN INVERTED
SURFACE TROF WHILE THE GFS HAS HIGH PRESSURE OVER THE AREA. KEPT THE
POPS IN UNTIL THE TRENDS CAN BE ESTABLISHED.
&&
.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
THE LOW AND FRONT HAS MOVED EAST OF THE AREA AND THE FLOW ALOFT IS
BECOMING WEST OR NORTHWEST. A TROUGH ALOFT WILL MOVE ACROSS THE
REGION LATER TODAY. ON THE EDGE ABOUT HOW INTENSE THE SNOW SHOWERS
WILL BE. WITH SOME RIDGING ALOFT AND THE AIRMASS MARGINALLY MOIST
THE BEST CHANCE FOR IFR VISIBILITIES WOULD BE NW PA. OVER NW OH
SOME FLURRIES WITH SNOW SHOWERS ELSEWHERE. SLOWLY IMPROVING
CEILINGS TODAY...CONDITIONS SHOULD BE MAINLY VFR TONIGHT. GUSTY WEST
WINDS WILL BE DEVELOPING BY NOON BECAUSE OF COLD ADVECTION.
.OUTLOOK...NON VFR CONDITIONS ESPECIALLY ACROSS EXTREME NE OH/NW
MONDAY. NON VFR CONDITIONS DEVELOPING ACROSS THE REGION MONDAY
NIGHT AND CONTINUING INTO WEDNESDAY.
&&
.MARINE...
WINDS WILL BE PICKING UP QUICKLY THIS MORNING IN THE COLD ADVECTION
BEHIND THE COLD FRONT. AROUND DARK THE WINDS COULD BE CLOSE TO GALE
FORCE ON THE EAST END OF THE LAKE. AT THIS TIME WILL CONTINUE WITH
SUSTAINED 30 KNOTS. WE COULD BE CLOSE TO HEAVY FREEZING SPRAY
ESPECIALLY ON THE EAST END TONIGHT...AT THIS TIME IT LOOKS LIKE IT
SHOULD BE MAINLY MODERATE...SO WILL NOT ISSUE A HEAVY FREEZING SPRAY
WARNING.
THE WINDS WILL DECREASE OVERNIGHT. WILL CONTINUE TO END THE SMALL
CRAFT ADVISORY ON THE WEST END AT 4 AM MONDAY AND ON THE EAST END AT
3 PM MONDAY. AFTER THAT THE FLOW WILL BE STRONG FROM THE
SOUTHWEST...EVENTUALLY A SMALL CRAFT ADVISORY MAY BE NEEDED AGAIN ON
THE EAST END.
A COLD FRONT WILL MOVE THROUGH LATE TUESDAY INTO TUESDAY NIGHT AND A
SMALL CRAFT ADVISORY WILL LIKELY BE NEED ESPECIALLY ON THE EAST END
INTO WEDNESDAY.
ON FRIDAY THE FLOW WILL BE SOUTHWEST AND STRONG. A SMALL CRAFT
ADVISORY COULD BE NEEDED FOR WIND SPEED...THE WINDS COULD BE
REACHING THE LAKE SURFACE. AT THIS TIME AFTER THE FRONTAL PASSAGE
THE WINDS DO NOT SEEM THAT STRONG TO PROMPT A SMALL CRAFT ADVISORY.
SOME ICE GROWTH MAY CONTINUE ESPECIALLY EARLY THIS WEEK ON THE WEST
END.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...LAKE EFFECT SNOW ADVISORY UNTIL 10 AM EST MONDAY FOR
PAZ001>003.
MARINE...SMALL CRAFT ADVISORY UNTIL 3 PM EST MONDAY FOR LEZ146>149.
SMALL CRAFT ADVISORY UNTIL 4 AM EST MONDAY FOR LEZ142>145.
&&
SYNOPSIS...ADAMS
NEAR TERM...ADAMS/KEC
SHORT TERM...ADAMS
LONG TERM...KIELTYKA
AVIATION...KIELTYKA
MARINE...KIELTYKAHazardous weather outlook, Dec 15, 3:50 AM EST, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
350 AM EST SUN DEC 15 2013
OHZ003-006>014-017>023-027>033-036>038-047-089-160900-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-
350 AM EST SUN DEC 15 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ001>003-160900-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
350 AM EST SUN DEC 15 2013
...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 AM EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LAKE EFFECT SNOW ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LAKE EFFECT SNOW ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
LEZ061-142>149-162>169-160900-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
350 AM EST SUN DEC 15 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...TODAY AND TONIGHT.
WINDS COULD APPROACH GALE FORCE LATE TODAY AND EARLY TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Dec 15, 8:03 AM EST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
803 AM EST SUN DEC 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM SNOW 2 WSW PERRYSBURG 41.54N 83.65W
12/15/2013 M6.0 INCH WOOD OH COCORAHS
24 HOUR SNOWFALL.
0500 AM SNOW 1 N BELLEVUE 41.28N 82.84W
12/15/2013 M5.2 INCH HURON OH COCORAHS
24 HOUR SNOWFALL.
0530 AM SNOW 1 NW BUCYRUS 40.81N 82.98W
12/15/2013 M4.3 INCH CRAWFORD OH COCORAHS
24 HOUR SNOWFALL.
0530 AM SNOW 5 S BELLEVUE 41.20N 82.84W
12/15/2013 M5.0 INCH SENECA OH COCORAHS
24 HOUR SNOWFALL.
0630 AM SNOW 1 SW KIRTLAND 41.59N 81.35W
12/15/2013 M6.5 INCH LAKE OH COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 1 SSE MONTVILLE 41.59N 81.05W
12/15/2013 M5.9 INCH GEAUGA OH COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 3 WNW SPRINGBORO 41.82N 80.43W
12/15/2013 M6.0 INCH CRAWFORD PA COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 4 SSE MARION 40.53N 83.09W
12/15/2013 M4.0 INCH MARION OH COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 1 N NEWTON FALLS 41.20N 80.97W
12/15/2013 M3.9 INCH TRUMBULL OH COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 1 N KIDRON 40.75N 81.75W
12/15/2013 M2.7 INCH WAYNE OH COCORAHS
24 HOUR SNOWFALL.
0730 AM SNOW 1 WNW SYLVANIA 41.72N 83.73W
12/15/2013 M5.0 INCH LUCAS OH COCORAHS
24 HOUR SNOWFALL.
0730 AM SNOW 1 WNW NORTH EAST 42.22N 79.86W
12/15/2013 M5.2 INCH ERIE PA COCORAHS
24 HOUR SNOWFALL.
0758 AM SNOW MILLCREEK TWP 42.06N 80.12W
12/15/2013 M2.0 INCH ERIE PA TRAINED SPOTTER
12 HOUR SNOWFALL.
0759 AM SNOW MENTOR 41.69N 81.36W
12/15/2013 M2.0 INCH LAKE OH SNOW SPOTTER
12 HOUR SNOWFALL.
0800 AM SNOW ERIE AIRPORT 42.08N 80.18W
12/15/2013 M2.4 INCH ERIE PA SNOW SPOTTER
12 HOUR SNOWFALL.
0801 AM SNOW CHIPPEWA LK 41.06N 81.91W
12/15/2013 M2.0 INCH MEDINA OH CO-OP OBSERVER
24 HOUR SNOWFALL.
0801 AM SNOW SPRINGBOR 3NW 41.82N 80.43W
12/15/2013 M6.0 INCH CRAWFORD PA CO-OP OBSERVER
24 HOUR SNOWFALL.
0802 AM SNOW MUNROE FALLS 41.12N 81.43W
12/15/2013 M2.2 INCH SUMMIT OH CO-OP OBSERVER
24 HOUR SNOWFALL.
&&
EVENT NUMBER CLE1301500
EVENT NUMBER CLE1301501
EVENT NUMBER CLE1301502
EVENT NUMBER CLE1301503
EVENT NUMBER CLE1301504
EVENT NUMBER CLE1301505
EVENT NUMBER CLE1301506
EVENT NUMBER CLE1301507
EVENT NUMBER CLE1301508
EVENT NUMBER CLE1301509
EVENT NUMBER CLE1301510
EVENT NUMBER CLE1301511
EVENT NUMBER CLE1301512
EVENT NUMBER CLE1301513
EVENT NUMBER CLE1301514
EVENT NUMBER CLE1301515
EVENT NUMBER CLE1301516
EVENT NUMBER CLE1301517
LWLocal storm report, Dec 15, 8:36 AM EST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
836 AM EST SUN DEC 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 AM SNOW PIERPONT 2SE 41.74N 80.54W
12/15/2013 M2.2 INCH ASHTABULA OH SNOW SPOTTER
12 HOUR SNOWFALL.
&&
EVENT NUMBER CLE1301518Local storm report, Dec 15, 9:10 AM EST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
910 AM EST SUN DEC 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 AM SNOW ELYRIA 41.29N 82.16W
12/15/2013 M3.5 INCH LORAIN OH SNOW SPOTTER
24 HOUR SNOWFALL.
&&
EVENT NUMBER CLE1301519Local storm report, Dec 15, 9:31 AM EST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
931 AM EST SUN DEC 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 AM SNOW OBERLIN 41.29N 82.21W
12/15/2013 M4.6 INCH LORAIN OH TRAINED SPOTTER
24 HOUR SNOWFALL.
&&
EVENT NUMBER CLE1301520
CLARKLocal storm report, Dec 15, 9:39 AM EST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
939 AM EST SUN DEC 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM SNOW 2 WSW PERRYSBURG 41.54N 83.65W
12/15/2013 M6.0 INCH WOOD OH COCORAHS
24 HOUR SNOWFALL.
0500 AM SNOW 1 N BELLEVUE 41.28N 82.84W
12/15/2013 M5.2 INCH HURON OH COCORAHS
24 HOUR SNOWFALL.
0530 AM SNOW 1 NW BUCYRUS 40.81N 82.98W
12/15/2013 M4.3 INCH CRAWFORD OH COCORAHS
24 HOUR SNOWFALL.
0530 AM SNOW 5 S BELLEVUE 41.20N 82.84W
12/15/2013 M5.0 INCH SENECA OH COCORAHS
24 HOUR SNOWFALL.
0630 AM SNOW 1 SW KIRTLAND 41.59N 81.35W
12/15/2013 M6.5 INCH LAKE OH COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 1 SSE MONTVILLE 41.59N 81.05W
12/15/2013 M5.9 INCH GEAUGA OH COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 2 ENE TOLEDO 41.68N 83.54W
12/15/2013 M6.1 INCH LUCAS OH COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 3 WNW SPRINGBORO 41.82N 80.43W
12/15/2013 M6.0 INCH CRAWFORD PA COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 4 SSE MARION 40.53N 83.09W
12/15/2013 M4.0 INCH MARION OH COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 1 N NEWTON FALLS 41.20N 80.97W
12/15/2013 M3.9 INCH TRUMBULL OH COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 1 N KIDRON 40.75N 81.75W
12/15/2013 M2.7 INCH WAYNE OH COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 1 ESE CUYAHOGA FALLS 41.16N 81.50W
12/15/2013 M2.5 INCH SUMMIT OH COCORAHS
24 HOUR SNOWFALL.
0730 AM SNOW 1 WNW SYLVANIA 41.72N 83.73W
12/15/2013 M5.0 INCH LUCAS OH COCORAHS
24 HOUR SNOWFALL.
0730 AM SNOW 1 WNW NORTH EAST 42.22N 79.86W
12/15/2013 M5.2 INCH ERIE PA COCORAHS
24 HOUR SNOWFALL.
0800 AM SNOW 1 NNW MANTUA 41.29N 81.23W
12/15/2013 M2.4 INCH PORTAGE OH COCORAHS
24 HOUR SNOWFALL.
0800 AM SNOW 1 NNE MEADVILLE 41.66N 80.14W
12/15/2013 M4.5 INCH CRAWFORD PA COCORAHS
24 HOUR SNOWFALL.
0800 AM SNOW 2 W SOUTH RUSSELL 41.43N 81.37W
12/15/2013 M3.1 INCH GEAUGA OH COCORAHS
24 HOUR SNOWFALL.
0800 AM SNOW 1 NE MIDDLEFIELD 41.46N 81.07W
12/15/2013 M4.5 INCH GEAUGA OH COCORAHS
24 HOUR SNOWFALL.
0800 AM SNOW 1 E SHEFFIELD LAKE 41.49N 82.09W
12/15/2013 M2.8 INCH LORAIN OH COCORAHS
24 HOUR SNOWFALL.
0830 AM SNOW 5 NNE WAKEMAN 41.32N 82.38W
12/15/2013 M4.8 INCH ERIE OH COCORAHS
24 HOUR SNOWFALL.
0845 AM SNOW ERIE 42.09N 80.11W
12/15/2013 M2.0 INCH ERIE PA SNOW SPOTTER
12 HOUR SNOWFALL.
0912 AM SNOW ELYRIA 41.29N 82.16W
12/15/2013 M3.5 INCH LORAIN OH SNOW SPOTTER
24 HOUR SNOWFALL.
0927 AM SNOW MONTVILLE 41.59N 81.05W
12/15/2013 M2.2 INCH GEAUGA OH SNOW SPOTTER
12 HOUR SNOWFALL.
0928 AM SNOW SYLVANIA 2SE 41.69N 83.69W
12/15/2013 M5.0 INCH LUCAS OH SNOW SPOTTER
24 HOUR SNOWFALL.
0931 AM SNOW CONNEAUTVILLE 6SW 41.71N 80.43W
12/15/2013 M3.0 INCH CRAWFORD PA SNOW SPOTTER
12 HOUR SNOWFALL.
0931 AM SNOW FRANKLIN CTR 41.92N 80.24W
12/15/2013 M2.3 INCH ERIE PA SNOW SPOTTER
12 HOUR SNOWFALL.
0933 AM SNOW SOLON 41.37N 81.45W
12/15/2013 M3.0 INCH CUYAHOGA OH SNOW SPOTTER
24 HOUR SNOWFALL.
0933 AM SNOW SOUTH MADSION 41.71N 81.03W
12/15/2013 M5.0 INCH GEAUGA OH SNOW SPOTTER
24 HOUR SNOWFALL.
&&
EVENT NUMBER CLE1301521
EVENT NUMBER CLE1301522
EVENT NUMBER CLE1301523
EVENT NUMBER CLE1301524
EVENT NUMBER CLE1301525
EVENT NUMBER CLE1301526
EVENT NUMBER CLE1301527
EVENT NUMBER CLE1301528
EVENT NUMBER CLE1301529
EVENT NUMBER CLE1301530
EVENT NUMBER CLE1301531
EVENT NUMBER CLE1301532
EVENT NUMBER CLE1301533
EVENT NUMBER CLE1301534
EVENT NUMBER CLE1301535
EVENT NUMBER CLE1301536
EVENT NUMBER CLE1301537
EVENT NUMBER CLE1301538
EVENT NUMBER CLE1301539
EVENT NUMBER CLE1301540
EVENT NUMBER CLE1301541
EVENT NUMBER CLE1301542
EVENT NUMBER CLE1301543
EVENT NUMBER CLE1301544
EVENT NUMBER CLE1301545
EVENT NUMBER CLE1301546
EVENT NUMBER CLE1301547
EVENT NUMBER CLE1301548
LWLocal storm report, Dec 15, 10:28 AM EST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1028 AM EST SUN DEC 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM SNOW 2 WSW PERRYSBURG 41.54N 83.65W
12/15/2013 M6.0 INCH WOOD OH COCORAHS
24 HOUR SNOWFALL.
0500 AM SNOW 1 N BELLEVUE 41.28N 82.84W
12/15/2013 M5.2 INCH HURON OH COCORAHS
24 HOUR SNOWFALL.
0530 AM SNOW 1 NW BUCYRUS 40.81N 82.98W
12/15/2013 M4.3 INCH CRAWFORD OH COCORAHS
24 HOUR SNOWFALL.
0530 AM SNOW 5 S BELLEVUE 41.20N 82.84W
12/15/2013 M5.0 INCH SENECA OH COCORAHS
24 HOUR SNOWFALL.
0630 AM SNOW 1 SW KIRTLAND 41.59N 81.35W
12/15/2013 M6.5 INCH LAKE OH COCORAHS
24 HOUR SNOWFALL.
0645 AM SNOW SE ELYRIA 41.38N 82.10W
12/15/2013 M3.5 INCH LORAIN OH COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 1 SSE MONTVILLE 41.59N 81.05W
12/15/2013 M5.9 INCH GEAUGA OH COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 2 ENE TOLEDO 41.68N 83.54W
12/15/2013 M6.1 INCH LUCAS OH COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 3 WNW SPRINGBORO 41.82N 80.43W
12/15/2013 M6.0 INCH CRAWFORD PA COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 4 SSE MARION 40.53N 83.09W
12/15/2013 M4.0 INCH MARION OH COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 1 N NEWTON FALLS 41.20N 80.97W
12/15/2013 M3.9 INCH TRUMBULL OH COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 1 N KIDRON 40.75N 81.75W
12/15/2013 M2.7 INCH WAYNE OH COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 1 ESE CUYAHOGA FALLS 41.16N 81.50W
12/15/2013 M2.5 INCH SUMMIT OH COCORAHS
24 HOUR SNOWFALL.
0730 AM SNOW 1 WNW SYLVANIA 41.72N 83.73W
12/15/2013 M5.0 INCH LUCAS OH COCORAHS
24 HOUR SNOWFALL.
0730 AM SNOW 1 WNW NORTH EAST 42.22N 79.86W
12/15/2013 M5.2 INCH ERIE PA COCORAHS
24 HOUR SNOWFALL.
0800 AM SNOW 1 NNW MANTUA 41.29N 81.23W
12/15/2013 M2.4 INCH PORTAGE OH COCORAHS
24 HOUR SNOWFALL.
0800 AM SNOW 6 SE PERRYSBURG 41.49N 83.54W
12/15/2013 M5.0 INCH WOOD OH COCORAHS
24 HOUR SNOWFALL.
0800 AM SNOW 1 NNE MEADVILLE 41.66N 80.14W
12/15/2013 M4.5 INCH CRAWFORD PA COCORAHS
24 HOUR SNOWFALL.
0800 AM SNOW 2 W SOUTH RUSSELL 41.43N 81.37W
12/15/2013 M3.1 INCH GEAUGA OH COCORAHS
24 HOUR SNOWFALL.
0800 AM SNOW 1 NE MIDDLEFIELD 41.46N 81.07W
12/15/2013 M4.5 INCH GEAUGA OH COCORAHS
24 HOUR SNOWFALL.
0800 AM SNOW 4 NE KENT 41.20N 81.34W
12/15/2013 M3.5 INCH PORTAGE OH COCORAHS
24 HOUR SNOWFALL.
0800 AM SNOW 1 E SHEFFIELD LAKE 41.49N 82.09W
12/15/2013 M2.8 INCH LORAIN OH COCORAHS
24 HOUR SNOWFALL.
0800 AM SNOW N HIRAM 41.32N 81.14W
12/15/2013 M3.5 INCH PORTAGE OH COCORAHS
24 HOUR SNOWFALL.
0830 AM SNOW 5 NNE WAKEMAN 41.32N 82.38W
12/15/2013 M4.8 INCH ERIE OH COCORAHS
24 HOUR SNOWFALL.
0830 AM SNOW 2 SW AVON 41.44N 82.05W
12/15/2013 M3.5 INCH LORAIN OH COCORAHS
24 HOUR SNOWFALL.
0955 AM SNOW PERRY TOWNSHIP 41.71N 81.19W
12/15/2013 M2.0 INCH LAKE OH SNOW SPOTTER
12 HOUR SNOWFALL.
0955 AM SNOW FAIRVIEW 42.02N 80.25W
12/15/2013 M5.8 INCH ERIE PA SNOW SPOTTER
24 HOUR SNOWFALL.
0956 AM SNOW JEFFERSON 41.74N 80.76W
12/15/2013 M2.0 INCH ASHTABULA OH SNOW SPOTTER
12 HOUR SNOWFALL.
0957 AM SNOW CORRY 41.90N 79.65W
12/15/2013 M2.5 INCH ERIE PA SNOW SPOTTER
12 HOUR SNOWFALL.
0958 AM SNOW MEADVILLE 41.66N 80.14W
12/15/2013 M2.1 INCH CRAWFORD PA SNOW SPOTTER
12 HOUR SNOWFALL.
0959 AM SNOW NORTHEAST 6SW 42.13N 79.89W
12/15/2013 M3.0 INCH ERIE PA SNOW SPOTTER
12 HOUR SNOWFALL.
1001 AM SNOW MEADVILLE 5W 41.65N 80.22W
12/15/2013 M2.0 INCH CRAWFORD PA SNOW SPOTTER
12 HOUR SNOWFALL.
1002 AM SNOW MESOPOTAMIA 41.46N 80.95W
12/15/2013 M2.0 INCH TRUMBULL OH SNOW SPOTTER
12 HOUR SNOWFALL.
1021 AM SNOW DALTON 40.80N 81.70W
12/15/2013 M3.5 INCH WAYNE OH SNOW SPOTTER
24 HOUR SNOWFALL.
1022 AM SNOW HAMBDEN TWP 41.61N 81.18W
12/15/2013 M2.1 INCH GEAUGA OH SNOW SPOTTER
12 HOUR SNOWFALL.
1024 AM SNOW BURTON 41.47N 81.18W
12/15/2013 M2.5 INCH GEAUGA OH SNOW SPOTTER
12 HOUR SNOWFALL.
1025 AM SNOW CORRY 41.90N 79.65W
12/15/2013 M3.0 INCH ERIE PA SNOW SPOTTER
12 HOUR SNOWFALL.
1025 AM SNOW STOW 41.18N 81.45W
12/15/2013 M2.0 INCH SUMMIT OH SNOW SPOTTER
12 HOUR SNOWFALL.
1026 AM SNOW MADISON VILLAGE 41.78N 81.03W
12/15/2013 M2.5 INCH LAKE OH SNOW SPOTTER
12 HOUR SNOWFALL.
1027 AM SNOW WOOSTER 40.81N 81.93W
12/15/2013 M2.0 INCH WAYNE OH CO-OP OBSERVER
24 HOUR SNOWFALL.
&&
EVENT NUMBER CLE1301549
EVENT NUMBER CLE1301550
EVENT NUMBER CLE1301551
EVENT NUMBER CLE1301552
EVENT NUMBER CLE1301553
EVENT NUMBER CLE1301554
EVENT NUMBER CLE1301555
EVENT NUMBER CLE1301556
EVENT NUMBER CLE1301557
EVENT NUMBER CLE1301558
EVENT NUMBER CLE1301559
EVENT NUMBER CLE1301560
EVENT NUMBER CLE1301561
EVENT NUMBER CLE1301562
EVENT NUMBER CLE1301563
EVENT NUMBER CLE1301564
EVENT NUMBER CLE1301565
EVENT NUMBER CLE1301566
EVENT NUMBER CLE1301567
EVENT NUMBER CLE1301568
EVENT NUMBER CLE1301569
EVENT NUMBER CLE1301570
EVENT NUMBER CLE1301571
EVENT NUMBER CLE1301572
EVENT NUMBER CLE1301573
EVENT NUMBER CLE1301574
EVENT NUMBER CLE1301575
EVENT NUMBER CLE1301576
EVENT NUMBER CLE1301577
EVENT NUMBER CLE1301578
EVENT NUMBER CLE1301579
EVENT NUMBER CLE1301580
EVENT NUMBER CLE1301581
EVENT NUMBER CLE1301582
EVENT NUMBER CLE1301583
EVENT NUMBER CLE1301584
EVENT NUMBER CLE1301585
EVENT NUMBER CLE1301586
EVENT NUMBER CLE1301587
EVENT NUMBER CLE1301588
LWLake-Effect Snow, Northern Erie
- When
- December 15, 12:00 PM EST to December 16, 12:00 PM EST
- Where
- Northern Erie forecast zone
- Property damage
- $150,000
- Reported by
- Official NWS Observations
- Coordinates
- 42.118, -80.098 (the zone’s center; the record gives no point)
Lake effect snow resumed across northwestern Pennsylvania around midday on December 15th as very cold air continued to move across Lake Erie. The snow intensified during the evening hours when visibilities dropped to less than a quarter mile and snowfall rates approached nearly 2 inches per hour. The snow began to taper off around midday on the 16th. Snowfall totals during this event exceeded a foot in some areas. Officially, Erie International Airport had a total of 11.5 inches on the 15th and 16th with most of this occurring during the evening of the 15th. 13.7 inches of snow was measured in Mill Creek Township. Many accidents were reported.
Lake-Effect Snow, Southern Erie
- When
- December 15, 12:00 PM EST to December 16, 12:00 PM EST
- Where
- Southern Erie forecast zone
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 42.118, -80.098 (the zone’s center; the record gives no point)
Lake effect snow resumed across northwestern Pennsylvania around midday on December 15th as very cold air continued to move across Lake Erie. The snow intensified during the evening hours when visibilities dropped to less than a quarter mile and snowfall rates approached nearly 2 inches per hour. The snow began to taper off around midday on the 16th. Snowfall totals during this event exceeded a foot in some areas. A peak total of 18 inches was reported south of North East. Many accidents were reported.
- Lake-Effect Snow
- Heavy snow in bands downwind of a large lake as cold air crosses warmer water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lake-Effect Snow in New York, December 15 to 16, 2013$107,000 · 9 events
- Coastal Flood in Maine, December 15, 2013$25,000 · 1 event
- Winter Storm and Heavy Snow in Maine, December 15 to 16, 201315 events
- Lake-Effect Snow in Michigan, December 15, 20134 events
- Flash Flood and Damaging Wind in Hawaii, December 15, 201352 kt wind · 4 events
- Marine High Wind in Lake Superior, December 15, 201354 kt wind · 3 events
- Damaging Wind in Florida, December 15, 2013$1,000 · 1 event
- Flood in Arkansas, December 15 to 31, 2013$5,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 490313, 490316.